This would be a good question to call a pharmacist about and ask. Some medications should not be taken too close together, vying for the same receptors in the body. Also, you don't want to overtax your organs with too much pain medication in your body at the same time. You can assume when it normally would be safe to take your next naproxen dose according to the directions on the bottle, it would be safe to take your prescripton of hydrocodone.
I do take two naproxen 220 mg along with one one 10 mg oxycodone IR tablet and two 300 mg gabapentin capsules in the the AM when I wake up. Oxycodone is a little bit stronger than Vicodin. But I agree with the first poster that you need to contact your pharmacist to make sure the combo is OK for you to take as everyone is different and you may have underlying medical conditions that would make it an unsafe. choice for you.
There is no easy answer because it depends upon how long you have been taking an opiate. The major problem is respiratory depression and resultant respiratory arrest. A patient regularly taking opiates can take 80-100 mg of oxycodone and suffer no respiratory difficulties. A new patient, however, staring at that dose may stop breathing. Similarly, if there is a hiatus and several weeks elapse the 80-100 mg of oxycodone may cause death because the cells reset. Calling a pharmacist will not help because there is no table to explain all this. And the PDR is not helpful. Oxycodone also comes is various strengths. The statement: "I am taking one" is meaningless. Be very cautious with taking any drugs in combination that affect respirations. When in doubt, don't take them. That being said 2 naproxen and one 10 mg oxycodone taken with an hour or two is not likely to cause death from an overdose, if you have been taking the opiate regularly and without interuption.
Just a quick comment. Naproxen is an NSAID so it doesn't depress the central nervous system, and hence, does not have an additive respiratory depression affect. The original poster was asking more so with regard to the implications of adding naproxen to the hydrocodone. I am more concerned if the poster has underlying GI issues as that could pose a concern. So I hope the OP talked with their pharmacist to get their OK. I am also on the fentanyl patch so the combo is perfectly safe for me and is ok with my doctor. I am most certainly opioid tolerant.
I believe pharmacists are even more knowledgeable about what drugs can go together and at what timing than most primary care doctors. My HMO has special category of patient help where they have pharmacy coaches. They make sure they learn everything you are taking and give advice. My experience is pharmacists tend to be cautious individuals when it comes to timing of medications I've asked them about.
I notice your subject is toothache- have you made an emergency appointment with your dentist for this toothache? With that kind of pain, putting it off would be a mistake!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.